Florida, 2019Damaging Winds in Florida, June 12, 2019
June 12, 2019 · NWS JAX · 3 events in 1 county or zone
A front was just north of the Ga-Fl line and lifted north through the day as a surface low the eastern Fl panhandle moved NE across south Ga. High moisture values with PWAT over 2 inches remained across the area with wet downburst winds causing some minor damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A front was just north of the Ga-Fl line and lifted north through the day as a surface low the eastern Fl panhandle moved NE across south Ga. High moisture values with PWAT over 2 inches remained across the area with wet downburst winds causing some minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 7:37 AM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 12, 7:37 AM EST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
837 AM EDT Wed Jun 12 2019
.UPDATE...
Morning visible satellite and radar imagery show a broad area of
showers and thunderstorms stretching from the northeast Gulf into
portions of SE Georgia. Rainfall amounts have approached 1-1.5
in/hr rates across Suwannee County within heavier thunderstorms.
This development is occurring along a nearly stationary trough.
With this and recent heavy rainfall last night, the flood threat
is gradually growing and these areas will need to be closely
monitored throughout the day. Have increased QPF for this area
for this forecast package update. As the day evolves, two separate
focuses will take shape across the area...
NE FL...
Flood threat concerns are increasing for Suwannee Valley as a
persistent band of showers and thunderstorms look to remain in
place through the late morning hours. While rainfall rates are not
overly impressive as of 8 am, increasing instability will help aid
in stronger updrafts and more efficient rainfall producers given
2"+ PWATs over the next 3-4 hours. Eventually, this band will move
east as the trough pushes east.
As the trough moves east, the expectation is that as surface
heating increases late this morning, outflow boundary progression
eastward will help initiate additional thunderstorms. These
thunderstorms quickly move across the Florida peninsula late this
morning within 20-30 knots storm motion flow. With the
strengthening LLJ, low level updrafts should be able to keep up
with the forward moving outflow boundaries. As a result, can not
rule out a few strong storms along the I-95 corridor between
11am-1pm.
SE GA...
While dry this morning, parts of Georgia received 3-6 inches of
rain yesterday with a recent CoCoRAHs report of 5.61 inches in
northern Wayne County. Any additional heavy rain could lead to
flooding. Showers and thunderstorms to the south will limit
instability initially this morning as mid and upper level clouds
move northeastward. As the band moves east, some clearing is
possible leading to increased instability. This increasing
instability along with increasing shear, could create an
environment where severe storms would be more favorable late this
afternoon and into the evening hours. A surface trough axis to
the north of the Altamaha River would be the focus of convective
initiation. Forecast hodographs are longer now given the trough
moving into the area so organized and rotating updrafts will be
possible with the strongest storms. The biggest uncertainty is
associated with the instability. Abundant cloud cover will have to
clear in order for surface temperatures to increase.
&&
.AVIATION...
Mostly VFR conditions this morning with scattered
showers. Expect thunderstorms to increase this afternoon and
affect TAF sites mainly between 16z-20z. Southwest winds will
increase to 10-15 knots today...with strong wind gusts possible
in thunderstorms.
&&
.MARINE...
Surface low pressure over the Florida panhandle will
move ne today with a southwest flow persisting. Showers and
thunderstorms will increase again today and impact the waters by
mid to late afternoon. Caution levels possible tonight as sw winds
increase to 15-20 knots ahead of a cold front. High pressure will
build to the northwest pushing a cold front across the waters
late Thursday. High pressure will then build into the Carolinas
on Friday with winds shifting to the northeast. High pressure will
then shift off the Carolina coast this weekend with winds veering
to the southeast.
Rip Currents: Low risk today and Thursday due to offshore winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 68 88 64 / 60 50 10 0
SSI 84 74 89 72 / 80 50 20 10
JAX 89 72 92 70 / 80 40 30 10
SGJ 87 72 88 72 / 80 40 40 10
GNV 86 71 88 69 / 70 20 50 0
OCF 88 71 87 69 / 70 40 50 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
McGinnis/Kennedy
In the hours before
Special weather statement, Jun 12, 9:06 AM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1006 AM EDT Wed Jun 12 2019
FLZ023-030-031-122-136-222-236-121500-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Union FL-Bradford FL-Northern Columbia FL-
1006 AM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR ALACHUA...BRADFORD...BAKER...
UNION AND CENTRAL COLUMBIA COUNTIES UNTIL 1100 AM EDT...
* At 1005 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Lake City to Williston Municipal Airport. Movement was northeast
at 35 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Gainesville, Lake City, Starke, Lake Butler, Raiford, Worthington
Spring, Columbia, Taylor, Alachua and Macclenny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2943 8221 2946 8222 2946 8219 2949 8222
2948 8256 2954 8256 2954 8259 3019 8274
3053 8224 3048 8220 3042 8221 3038 8219
3036 8216 3036 8208 3021 8205 2945 8206
2943 8210 2943 8214 2942 8215
TIME...MOT...LOC 1405Z 237DEG 34KT 3016 8266 2936 8249
MCGINNISSpecial weather statement, Jun 12, 9:52 AM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1052 AM EDT Wed Jun 12 2019
FLZ025-032-033-037-125-133-140-240-340-121600-
Coastal St. Johns FL-Central Marion FL-Inland Duval FL-
Western Marion FL-Putnam FL-Clay FL-Coastal Duval FL-
Inland St. Johns FL-Eastern Marion FL-
1052 AM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR ST. JOHNS...NORTHEASTERN
MARION...PUTNAM...CLAY AND DUVAL COUNTIES UNTIL NOON EDT...
* At 1051 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Raiford to Cross Creek. Movement was east at 35 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Jacksonville, Saint Augustine, Palatka, Orange Park, Green Cove
Springs, Crescent City, Interlachen, Keystone Heights, Pomona Park
and Hastings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2967 8121 2958 8122 2967 8126 2962 8152
2938 8145 2932 8168 2934 8166 2941 8228
2949 8229 2944 8206 3027 8205 3057 8171
3056 8150 3039 8145 3038 8148 3032 8135
2953 8115
TIME...MOT...LOC 1451Z 272DEG 32KT 3012 8226 2948 8219
MCGINNISSpecial weather statement, Jun 12, 10:00 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1100 AM EDT Wed Jun 12 2019
FLZ031-121530-
Bradford FL-
1100 AM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD COUNTY
UNTIL 1130 AM EDT...
* At 1100 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Raiford, moving northeast at 35
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Starke and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2988 8218 3000 8227 3001 8227 3003 8226
3004 8222 3007 8218 3010 8217 3011 8215
3012 8214 3014 8215 3014 8205 2994 8205
TIME...MOT...LOC 1500Z 234DEG 31KT 3001 8217
MCGINNISSpecial weather statement, Jun 12, 10:33 AM EST, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1133 AM EDT Wed Jun 12 2019
FLZ124-121600-
Coastal Nassau FL-
1133 AM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU COUNTY UNTIL
NOON EDT...
* At 1133 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Yulee, or near Fernandina
Beach, moving northeast at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fernandina Beach and Yulee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3051 8146 3050 8147 3051 8147 3052 8145
3057 8151 3056 8151 3056 8152 3053 8153
3053 8155 3054 8155 3054 8157 3065 8161
3073 8148 3073 8147 3074 8146 3074 8147
3077 8143 3053 8139
TIME...MOT...LOC 1533Z 247DEG 28KT 3059 8152
MCGINNISSpecial weather statement, Jun 12, 11:22 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1222 PM EDT Wed Jun 12 2019
FLZ038-138-121700-
Coastal Flagler FL-Inland Flagler FL-
1222 PM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER COUNTY UNTIL 100 PM
EDT...
* At 1222 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southeast of Crescent City,
moving northeast at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Andalusia, Marineland, Crescent
Beach, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2948 8110 2926 8138 2926 8141 2940 8142
2939 8146 2940 8148 2945 8149 2950 8152
2963 8136 2963 8132 2965 8132 2964 8131
2967 8122 2968 8122 2973 8124 2977 8118
2954 8110
TIME...MOT...LOC 1622Z 224DEG 34KT 2938 8141
MCGINNISThunderstorm Wind, Flagler
- When
- June 12, 11:31 AM EST
- Where
- Flagler County, Palm Coast
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
A tree was blown down across a driveway in the Pine Lake section of Palm Coast. The cost of damage was estimated.
Thunderstorm Wind, Flagler
- When
- June 12, 11:40 AM EST
- Where
- Flagler County, Bunnell
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -81.260
A tree was blown down onto power lines in Bunnell. The cost of damage was estimated.
Thunderstorm Wind, Flagler
- When
- June 12, 12:02 PM EST
- Where
- Flagler County, Palm Coast
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
A tree was blown down onto power lines in Palm Coast on Parkview Drive. The cost of damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 12 to 13, 20192 deaths · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 12, 201954 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 12, 20195 events
- Damaging Winds in Missouri, June 12, 201956 kt wind · 5 events
- Damaging Winds in Florida, June 12, 201958 kt wind · 3 events
- Hail and Damaging Winds in Alabama, June 12, 2019$400 · 1 in hail · 3 events
- Hail and Damaging Wind in Florida, June 12, 201950 kt wind · 2 events
- Flash Flooding in Georgia, June 12, 20192 events
- Hail and Damaging Wind in Missouri, June 12, 20191 in hail · 2 events
- Lakeshore Flood in Michigan, June 12 to 13, 20192 events
- Heavy Rain in South Carolina, June 12, 20191 event
- Waterspout in South Atlantic Coastal Waters, June 12, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819524, 819525, 819526.